MAUDE Adverse Event Report: COOK INC FEMORAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC FEMORAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported unidentified foreign matter was observed within the device primary package.The event was observed during incoming product inspection at the distribution center.There are no patient consequences.The device is not available for evaluation.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, manufacturing instructions, specification and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The manufacturing documents in place were reviewed, and it was found that each package was inspected for foreign matter by the packaging individual.The risk specification for this product includes the failure mode for the packaging material failing to keep the product sterile and indicates that risk controls are in place to minimize the risk for this type of failure.The device history record for the complaint lot was reviewed, and no nonconformances were found.A search of complaint records showed that there were no other complaints from this lot.The product was not returned.Pictures of the device provided by the customer confirmed the presence of foreign matter.The actual root cause is manufacturing related as evidenced by the photos sent by the customer.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FEMORAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6764041
Report Number1820334-2017-02234
Device Sequence Number13658487
Product Code DQO
UDI-Device Identifier00827002019096
UDI-Public(01)00827002019096(17)191201(10)7483256
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberC-PMS-400-FA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1